MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 leica biosystems received the confirmation, that the customer experienced suboptimal tissue processing on their histocore pegaus, tissue processor.As a result, 5 tissue samples were undiagnosable, and five patients need re-biopsy.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available.Following the investigation.
 
Additional Manufacturer Narrative
An interims report issued by the investigating leica biosystems applications consultant on january 24, 2025, identified the following preliminary conclusions: - analysis of h&e (staining) images obtained from damaged tissue demonstrates artifacts consistent with water contamination.- all alcohol reagents were within the specified purity range for processing.- the affected device was shown to have significant aldehyde contamination in all the xylene bottles and wax baths.This strongly suggests that the water contamination originated from aldehyde in the xylene and wax baths.Inadequate removal of water from the tissue resulted in subpar infiltration of molten wax.This results in the ¿cooked¿ phenomenon observed with the affected biopsy tissues.The affected device will be returned to the manufacturer's workshop for further intensive testing and evaluation.
 
Additional Manufacturer Narrative
The incident was related to a foreign object, a small metal wire fragment, getting stuck in liquid valve 4.This piece of small metal wire was removed, and tests were repeated at customer site, including further tests on different valves.A logfile analysis did not reveal any abnormal events recorded for the time of the incident.No leakage was found in the rotary valve and the device passed all air manifold and liquid valve performance tests.Based on the original investigation at customer site, as well as further intensive testing and evaluation in the manufacturer's workshop, during which no device-related deficiencies were identified, the final root cause for this incident has been determined to be the following: the introduction of a small foreign object into the liquid system of the device interfered with the proper functionality of liquid valve 4.This is the only case leia biosystems nussloch gmbh has been made aware of for this root cause.This case will therefore be treated as a single case at this time.

Brand Name
HISTOCORE PEGASUS
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
andreas helmstetter
GM   69226
+011 0496224143413
MDR Report Key21206736
Report Number8010478-2025-00020
Device Sequence Number19812436
Product Code IEO
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS
Device Catalogue Number14048858005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by ManufacturerNot provided
Not provided
09/23/2026
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/21/2025
06/04/2025
09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown